Alert archive / West Virginia / Wind Advisories in 2007
Wind Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 22, 2007, 4:07 AM EST. It took effect at Feb 22, 2007, 11:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 4:07 AM EST (09:07 UTC)
- In effect from
- Feb 22, 2007, 11:00 AM EST
- Expired
- Feb 22, 2007, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 220907 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 407 AM EST THU FEB 22 2007 WVZ046-047-222000- /O.NEW.KRLX.WI.Y.0001.070222T1600Z-070223T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 407 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST FRIDAY. A QUICK MOVING COLD FRONT SWINGING IN FROM THE NORTHWEST WILL SET THE STAGE FOR STRONG WINDS ACROSS THE NORTHEASTERN MOUNTAINS OF WEST VIRGINIA. EXPECT WINDS OF 30 TO 39 MPH WITH GUSTS TO 55 MPH POSSIBLE...ESPECIALLY ACROSS THE HIGHER MOUNTAIN RIDGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KRLX 221922 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EST THU FEB 22 2007 WVZ046-047-230300- /O.EXT.KRLX.WI.Y.0001.000000T0000Z-070223T0300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 222 PM EST THU FEB 22 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG NORTHWESTERLY WINDS BEHIND A COLD FRONT WILL CONTINUE TO EFFECT THE REGION INTO THE EVENING HOURS. WIND GUSTS OF 30 TO 45 MPH CAN BE EXPECTED IN THE LOWER ELEVATIONS...WITH GUSTS OF 40 TO 50 MPH IN THE HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:02 PM EST, 7 hours 5 minutes earlier.
Area forecast discussion, Feb 21, 9:02 PM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 902 PM EST WED FEB 21 2007 .SHORT TERM /REST OF TONIGHT/... LOW CLOUD DECK IS LOCKED TIGHT. IT IS ACTUALLY EXPANDING SLIGHTLY OVER THE LAST HOUR OR TWO. KILN 00Z SOUNDING SHOWS MOISTURE TRAPPED UNDER FAIRLY STRONG INVERSION. UNTIL LOW LEVEL N/NE FLOW BREAKS DOWN LATER AND THE LOW LEVELS CAN MIX...THE CLOUDS ARE NOT GOING ANYWHERE. AMENDED GRIDS TO KEEP THESE CLOUDS IN FOR MUCH OF THE NIGHT...BREAKING THEM UP IN THE WEST ONLY AS THE FRONTAL BOUNDARY APPROACHES. ADJUSTED TEMPS UNDERNEATH THE CLOUDS UPWARD...DROPPED A DEGREE OR TWO IN THE NORTHEAST WHERE CLEAR SKIES MAY LEAD TO LOCALLY DENSE FOG. && .PREV DISCUSSION... /ISSUED 648 PM EST WED FEB 21 2007/ AVIATION /00Z-24Z/... PERSISTENT LOW CLOUD DECK IS VERY SLOWLY DECREASING IN AREA...BUT WILL HAVE TROUBLE BREAKING UP NOW THAT THE SUN HAS GONE DOWN. STILL GOING FOR IMPROVEMENT TOWARDS 03-04Z BUT WILL REVISIT THIS OVER THE NEXT FEW HOURS. EKN/CKB HAVE GOTTEN OUT OF THESE CLOUDS...WHICH RAISES THE SPECTER OF FOG LATER TONIGHT. WENT FOR MVFR FOG AT CKB AND IFR FOR A PERIOD AT EKN. APPROACH OF FRONTAL BOUNDARY TOMORROW AFTER 12Z WILL STIR THINGS UP SUFFICIENTLY TO RAISE MOST CEILINGS TO HIGH MVFR OR VFR. NOT MUCH MOISTURE WITH FRONT...HENCE NOT MUCH PRECIPITATION EXPECTED AND GENERALLY LEFT OUT OF TAFS. EXPECTING VFR CONDITIONS GENERALLY BEHIND FRONT...BUT THE MAIN CONCERN WILL BE STRONG W/NW WINDS WHICH COULD APPROACH 40 MPH AT TIMES IN GUSTS. PREV DISCUSSION... /ISSUED 239 PM EST WED FEB 21 2007/ SHORT TERM /TONIGHT THROUGH SATURDAY/... WILL LEAVE FLOOD ADVISORIES UP FOR POSSIBLE MINOR PROBLEMS WITH ICE BREAKUP AND ICE JAM FLOODING. NO SERIOUS ICE JAMS WITH BACKWATER HAVE BEEN REPORTED AS OF 3 PM. LIGHT NORTH WINDS TONIGHT WILL CONTINUE TO HOLD IN LOW LEVEL MOISTURE WEST OF THE MOUNTAINS KEEPING SOME CLOUDS AND PATCHY FOG. AS THE FRONT APPROACHES THURSDAY THE INCREASING FLOW SHOULD SCOUR OUT LOW LEVEL MOISTURE. THERE IS LITTLE MOISTURE AVAILABLE FOR THE FRONT TO WORK WITH SO HAVE ONLY GONE WITH A CHANCE IN THE MOUNTAINS AND NORTH CENTRAL REGIONS OF THE FORECAST AREA THURSDAY AFTERNOON TRIGGERED BY INCREASING COLD ADVECTION. WENT A BIT STRONGER ON THE POPS FOR THURSDAY NIGHT IN THE UPSLOPE AREAS INCLUDING THE EKN VCNTY. TEMPERATURES APPEAR GOOD FOR CRYSTAL GROWTH DESPITE THE SHALLOW NATURE OF THE MOISTURE. EXPECTING SNOW ACCUMULATIONS TO BE 2 INCHES OR LESS IN THAT UPSLOPE AREA. INSERTED SOME SPRINKLES THEN FLURRIES ON SRN FRINGE OF THE LOW LEVEL MOISTURE THURSDAY NIGHT. ALSO...A GOOD NIGHT TO SLOW DOWN THE CURRENT THAW. PEACEFUL ENVIRONMENT FORECAST FRIDAY AFTERNOON INTO SATURDAY...STRONG SW/NE GRADIENT IN TEMPERATURE FORECAST FRIDAY AFTERNOON WITH PLENTY OF SUNSHINE EXPECTED. ANOTHER CHILLY NIGHT FRIDAY NIGHT...WITH JUST SOME HIGH CLOUDS INTO SATURDAY. HELD OFF ON POPS FOR THE DAYLIGHT HOURS ON SATURDAY. PREV DISCUSSION... /ISSUED 231 PM EST WED FEB 21 2007/ LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BIGGEST FORECAST CHALLENGE CONTINUES TO BE LATE SATURDAY NIGHT INTO SUNDAY...AS WE FEEL THE EFFECTS OF AN INTENSE LOW PRESSURE SYSTEM. VERTICALLY STACKED LOW ITSELF WILL MOVE FROM CENTRAL PLAINS TO THE WESTERN GREAT LAKES. ECMWF AND GFS ARE BEGINNING TO CONVERGE ON A DEEPER AND SLOWER SYSTEM. THE IMPACT FOR US WILL BE THE TANDEM /NEARLY OCCLUDED/ WARM FRONT-COLD FRONT THAT WILL BRING A GOOD SHOT OF SHOWERS LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. THERE IS SOME CONCERN THAT WITH RAIN SOAKED SNOW PACK IN THE MOUNTAINS /FROM HALF INCH TO ONE INCH OF RAIN YESTERDAY EVENING IN THE NORTHERN CWA/...COMBINED WITH ANOTHER POTENTIAL HALF INCH TO ONE INCH OF RAIN WITH THE SYSTEM THIS WEEKEND...COULD CAUSE HYDRO PROBLEMS. EVEN TODAY...THERE HAVE BEEN SOME LIMITED SNOWMELT/ICE JAM ISSUES IN THE MOUNTAINS. THE FRONT LOOKS TO MOVE THROUGH RATHER QUICKLY SUNDAY MORNING...FOLLOWED BY A BIT OF A DRY SLOT TO SHUT DOWN THE HEAVIER PRECIP FOR SUNDAY AFTERNOON. HOWEVER...FLASH FLOOD GUIDANCE IS QUITE LOW...GENERALLY NEAR AN INCH OR JUST SLIGHTLY MORE...AND THUS ANY LOCALLY HEAVIER AMOUNTS WILL CAUSE HYDRO PROBLEMS. WE WILL BE MONITORING FOR HEAVY RAINFALL POTENTIAL...AND SNOW WATER EQUIVALENTS IN THE MOUNTAIN AREAS AS MELTING OCCURS. HPC FORECAST WAS GENERALLY ACCEPTED DAYS 5 THROUGH 7...WITH UNCERTAINTY STILL ABOUNDING THROUGH THIS PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...CL
Hazardous weather outlook, Feb 21, 2:44 PM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 244 PM EST WED FEB 21 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-221945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 244 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE COULD BE THE POTENTIAL FOR FLOODING THIS WEEKEND...AS A STORM SYSTEM IS FORECAST TO MOVE THROUGH THE REGION. THE THREAT WILL BE LATE SATURDAY NIGHT INTO SUNDAY MORNING. SOILS ARE WET AND COUPLED WITH THE EXPECTED RAIN COULD CAUSE FLOODING PROBLEMS. ALSO, WARM TEMPERATURES OUT AHEAD OF THIS STORM SYSTEM WILL ENHANCE SNOW MELT AND ICE JAMS ON THE STREAMS, CREEKS AND RIVERS, MAINLY IN THE EASTERN MOUNTAINS OF WEST VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.